Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

146 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes pale stools after a colonoscopy?

Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 1590 Questions

default
Posted on Mon, 27 Mar 2017 in Digestion and Bowels
Question: I had a colonoscopy on Fri (all normal) and a complete abd ultrsnd in feb w no abnormal findings (pancreas not seen due to gas). Is it normal to have lighter stools after a colonoscopy? Had my first stools today and they are yellow brown or a mid-colored XXXXXXX Not white, not clay-colored, a touch darker than XXXXXXX but lighter than usual.
doctor
Answered by Dr. Ramesh Kumar 42 minutes later
Brief Answer:
Yes colonoscopy destroys good bacterias of gut causing gastric disturbances.

Detailed Answer:

Hi,
Thanks for choosing HealthcareMagic for your query,

Colonoscopy damages natural intestinal microflora, because this procedure requires a thorough lavage; washing out of the large intestine with large doses of synthetic laxatives, followed by bowel irrigation with polyethylene glycol and hypertonic electrolytes.
Hypertonic electrolyte is a solution of sodium biphosphate and sodium phosphate which kills and depletes good bacteria in gut.The damage of intestinal bacteria leads to a condition called dysbacteriosis,which causes problem with digestion like loose stools,bloating,belching etc.Disturbed color of stool is also because of improper digestion of food.
Advice
Don't panic.
Start taking probiotics for few days.Probiotics are live bacteria and yeasts that are good for your health, especially your digestive system.Take lots of yoghurt rich in Lactobacillus.
Take lots of fibre rich food like oat ,barley,wheat etc.Atleast 40 grams of fibres should be taken everyday.

As the destroyed gut flora will replenish things will be normal.It will take 4-5 days for the things to be normal.

Thanks.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Medical Procedures
Medical Topics ,   ,  

Recent questions on  Gut flora

doctor1 MD

Hi, I am a 61 year old who recently saw my GYN, while there I told her I get a lot of yeast infections, I think because I am cortisone dependant, and antibiotics tend to give me yeast infections as well. I always was noticing an odor...she suggested a probiotic. I have been using a brand called Healthy Belly because it has Lactobacillus Acidophilus in it and states that inhibits the growth of candida. Well my health food store stopped selling it and recommended Florastor.....will this help with odor and yeast infections? Is there much of a difference

doctor1 MD

I was recently on a round of amoxocillin for a tonsillitis infection, when I also had a yeast infection present at the time of my visit. I was also prescribed diflucan, and took two during the course of the antibiotics (10 days) to clear the infection, and have been eating lots of yogurt and kefir everyday since. I ordered a swab test at the first visit which came back negative for candida, much to my confusion. However, after the two diflucan symptoms subsided. 3 weeks later the tonsillitis returned, along with a UTI. I was prescribed another round of amoxicillin, and I have been 5 days, or halfway through, my second round. About three days ago, two days in to the second round of antibiotics, I developed yet another yeast infection.. or so I thought. I have taken two diflucan, still taking kefir and yogurt, to no avail. I had noticed that the discharge had no yeasty odor, which is usually very obvious to me, yet the symptoms all pointed to the worst yeast infection I ve ever experienced. Tonight I tried a clotrimazole suppository from an OTC 7-day treatment pack, along with acidophilus supplements, and within an hour was experiencing an even more painful and itchy, almost burning reaction. Upon inspection, I noticed very severe swelling of the inner labia, and even a tiny bit of bleeding from the now completely raw, sore and swollen inner labia. It seems to be a reaction to the clotrimazole, which I plan to discontinue. I am curious about the possibility of a lactobacilli overgrowth, or cytotolytic infection, as a result of my overzealous consumption of probiotic foods. Even moreso, I am interested in finding a way to put this problem to rest! Any suggestions are welcome and appreciated.

doctor1 MD

I've had a burning sensation in my throat for years, slight hoarseness, tip of tongue burns too, and sometimes feel tightness in chest, and even intestinal cramps that seem to be a part of it. Overall feel sick. Had a scope down throat, tried antacids, no help. I'm thinking fungus or bacteroid fragilis no one will test me for those things..tried anti candida diet, still same. Thanks for listening..

doctor1 MD

Im looking for a doctor that specializes in Candida . I have systemic candida and its very very bad . My hair is falling out . Im sick I can barely function and my psoriasis is worse than ever? My doctors seem to try anti fungals but they made me sicker . I am on the candida diet . I.E. I eat no grains or sugars what so ever and I do not deviate from this diet. Can you give me any advice?

doctor1 MD

I was just diagnosed with low or intermediate risk prostate cancer . I can t remember when sometime after my biopsy or diagnosis I started to get mild abdominal pain . It started down in very lower abdomen then moved upwards - I have had it for...

doctor1 MD

Doc, i am feeling nausea about 3 -4 hours after eating for the last 4 days, no other symptoms

doctor1 MD

I am a 40 year old female with a significant history of abdominal surgeries. I have had gasteic bypass and then several years later developed a intusseption that required a small bowel resection as well as revision of the bypass. I started on...